Alert archive / Wisconsin / Frost Advisories in 2007
Frost Advisory 1, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at Sep 14, 2007, 3:45 AM CDT for 13 counties in Wisconsin; 8 counties in Iowa; 7 counties in Minnesota. It took effect at Sep 15, 2007, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 14, 2007, 3:45 AM CDT (08:45 UTC)
- In effect from
- Sep 15, 2007, 1:00 AM CDT
- Expired
- Sep 14, 2007, 2:43 PM CDT
- In force
- Issued by
- NWS La Crosse, WI
All 28 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KARX 140845 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 345 AM CDT FRI SEP 14 2007 ...WIDESPREAD FROST AND NEAR RECORD COLD EXPECTED TONIGHT... .THE COLDEST AIR SO FAR THIS FALL WILL INVADE THE REGION TONIGHT... AS CANADIAN HIGH PRESSURE BUILDS INTO THE UPPER MIDWEST. COLD AIR...LIGHT WINDS...AND MAINLY CLEAR CONDITIONS...SHOULD LEAD TO TEMPERATURES DROPPING DOWN AROUND THE FREEZING MARK OVERNIGHT. WIDESPREAD AREAS OF FROST WILL RESULT. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-141645- /O.NEW.KARX.FR.Y.0001.070915T0600Z-070915T1400Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 345 AM CDT FRI SEP 14 2007 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. RECORD OR NEAR RECORD COLD TEMPERATURES ARE ANTICIPATED TONIGHT... AND THIS SHOULD LEAD TO WIDESPREAD FROST FOR THE REGION. SOME AREAS MAY SEE TEMPERATURES DROP BELOW THE FREEZING MARK FOR A TIME AS WELL. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. TAKE PRECAUTIONS TO PROTECT TENDER VEGETATION. $$ MW
2 follow-up statements
000 WWUS73 KARX 141516 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1016 AM CDT FRI SEP 14 2007 ...WIDESPREAD FROST AND NEAR RECORD COLD EXPECTED TONIGHT... .THE COLDEST AIR SO FAR THIS FALL WILL INVADE THE REGION TONIGHT. CANADIAN HIGH PRESSURE OVER THE NORTHERN PLAINS LATE THIS MORNING WILL BUILD SOUTHEASTWARD INTO THE AREA TONIGHT. COLD AIR...LIGHT WINDS...AND MAINLY CLEAR CONDITIONS... SHOULD LEAD TO TEMPERATURES DROPPING DOWN AROUND THE FREEZING MARK OVERNIGHT. WIDESPREAD AREAS OF FROST WILL RESULT. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-142330- /O.CON.KARX.FR.Y.0001.070915T0600Z-070915T1400Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1016 AM CDT FRI SEP 14 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. RECORD OR NEAR RECORD COLD TEMPERATURES ARE ANTICIPATED TONIGHT... AND THIS SHOULD LEAD TO WIDESPREAD FROST FOR THE REGION. SOME AREAS MAY SEE TEMPERATURES DROP BELOW THE FREEZING MARK FOR A TIME AS WELL. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. TAKE PRECAUTIONS TO PROTECT TENDER VEGETATION. $$ RABERDING
000 WWUS73 KARX 141943 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 243 PM CDT FRI SEP 14 2007 ...WIDESPREAD FREEZE AND NEAR RECORD COLD TONIGHT... .THE COLDEST AIR OF THE SEASON WILL SPREAD ACROSS THE REGION TONIGHT...AS A CANADIAN HIGH PRESSURE SYSTEM SLIDES FROM THE NORTHERN PLAINS TO ACROSS IOWA AND ILLINOIS BY SATURDAY MORNING. THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND COLD AIR WILL CAUSE TEMPERATURES TO DROP TO FREEZING ACROSS MOST AREAS. SOME RIVER VALLEYS WILL BE AN EXCEPTION...HOLDING MOSTLY IN THE MID 30S. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-150345- /O.UPG.KARX.FR.Y.0001.070915T0600Z-070915T1400Z/ /O.NEW.KARX.FZ.W.0001.070915T0600Z-070915T1400Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 243 PM CDT FRI SEP 14 2007 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. RECORD OR NEAR RECORD COLD TEMPERATURES ARE ANTICIPATED TONIGHT. THIS WILL LEAD TO A WIDESPREAD FREEZE FOR THE REGION. SOME RIVER VALLEYS WILL STAY SLIGHTLY WARMER...BUT CAN STILL EXPECT AREAS OF FROST TO DEVELOP. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ RIECK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Sep 14, 3:10 AM CDT, 35 minutes earlier.
Area forecast discussion, Sep 14, 3:10 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
310 AM CDT FRI SEP 14 2007
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
FORECAST FOCUS IS SQUARELY ON COLD TEMPS TONIGHT. ALSO WATCHING RAIN
CHANCE SATURDAY NIGHT.
07Z SURFACE ANALYSIS SHOWS THE COLD FRONT AND ASSOCIATED CLOUD/RAIN
NOW NEARLY TO CHICAGO AND QUINCY IL. HIGH PRESSURE CENTERED OVER
EASTERN MT. TIGHT PRESSURE GRADIENT OVER THE AREA RESULTING IN SOME
GUSTY WINDS ACROSS MN. ALSO EXTENSIVE LOW STRATO-CUMULUS OVER MOST
OF MN/NORTHWEST WI/EASTERN DAKOTAS...WITH SOME LIGHT SHOWERY PRECIP.
00Z 14SEP07 MODEL SOLUTIONS IN PRETTY GOOD AGREEMENT...AND POINT TO
A CHILLY NIGHT FOR THE AREA. OVERALL THE GFS SEEMS TO HAVE THE BEST
HANDLE ON THE DETAILS...ALTHOUGH ITS MOS GUIDANCE LOOKS TO BE PERHAPS
A BIT TOO COOL.
COOL AND DRY AIR POURING INTO THE REGION TODAY ON BRISK NORTHWEST
WINDS. ALSO ANTICIPATE SOME COLD CUMULUS OVER THE AREA. THIS
COMBINATION SHOULD PROVIDE FOR COOL HIGHS TODAY...IN THE 50S. AND
THIS SETS THE STAGE FOR TONIGHT. HIGH PRESSURE CENTER TO DROP
ACROSS THE DAKOTAS TODAY...AND TO NEAR KMCW/KALO AREA BY 12Z SAT.
850 MB TEMPERATURES DROP TO -2 TO -4 AROUND 06Z BEFORE STARTING TO
WARM FROM THE WEST. THIS SETUP IS SIMILAR TO LAST WEDNESDAY
MORNING...WITH SLIGHTLY COOLER TEMPS. THAT EVENT ENDED UP BEING
WARMER THAN MOS GUIDANCE VALUES...AND FEEL THAT COULD BE THE CASE
AGAIN WITH THIS ONE. SOIL TEMPERATURES STILL IN THE 50S AND PLENTY
OF LIVE VEGETATION AROUND. ALSO...AREA TO BE IN THE NORTHEAST SEGMENT
OF THE HIGH...SO THERE MAY STILL BE A LITTLE WIND FOR MIXING OF THE
BOUNDARY LAYER. SO PLAN TO GO NEARER TO THE HIGHER SIDE OF THE MOS
GUIDANCE VALUES...WHICH IS IN LINE WITH THE PREVIOUS FORECAST. PER
COORDINATION WITH SURROUNDING OFFICES...WILL ADD A FROST ADVISORY FOR
THE ENTIRE AREA...WITH WIDESPREAD FROST ANTICIPATED. SOME AREAS
LIKELY TO GET BELOW THE FREEZING MARK...BUT THOSE CONDITIONS LOOK
TO BE ISOLATED AND BRIEF ENOUGH TO PRECLUDE THE NEED FOR A FREEZE
WARNING. DAY SHIFT CAN RE-EVALUATE THIS AND UPGRADE IF NECESSARY.
HIGH TO SHIFT EAST ON SATURDAY...WITH WARM ADVECTION ON INCREASING
SOUTHERLY WINDS. MODELS HAVE BEEN SHOWING A WEAK SHORT WAVE TROUGH
MOVING INTO THE PLAINS SATURDAY NIGHT...AND TO THE SOUTHERN GREAT
LAKES ON SUNDAY. PREVIOUS RUNS SUGGESTED RAIN CHANCES...MAINLY OVER
THE SOUTHERN ZONES...FOR SATURDAY NIGHT INTO SUNDAY. BUT THE LAST
2 MODEL RUNS ARE LESS AND LESS ENTHUSED WITH RAIN CHANCES. WILL
HANG ONTO CHANCES SATURDAY NIGHT...AS THE ECMWF SHOWS A GOOD TREND
WITH THIS PERIOD. BUT HAVE REMOVED THE CHANCE FROM SUNDAY AS SUPPORT
LOOKS TO BE SOUTH AND EAST OF THE REGION BY THEN.
PATTERN TRANSITIONS TO A MORE ZONAL FLOW SUNDAY...AND EVEN SOUTHWEST
FLOW BY MONDAY. THIS WILL KEEP THE LOCAL AREA IN SOUTHERLY FLOW IN
THE BOUNDARY LAYER...WITH A WARMING TREND INTO EARLY NEXT WEEK.
.LONG TERM...MONDAY THROUGH THURSDAY
THE LATEST MEDIUM RANGE MODEL SOLUTIONS ARE LOOKING SIMILAR TO
SOLUTIONS FROM YESTERDAY. A MEAN LONG WAVE TROUGH OVER WESTERN NORTH
AMERICA WILL SEND SHORT WAVE TROUGHS INTO THE UPPER MIDWEST THROUGH
THE WEEK. RAIN CHANCES LOOK TO BE ON TARGET FOR MONDAY AND MONDAY
NIGHT...AND AGAIN TUESDAY INTO WEDNESDAY. TEMPERATURES WILL ALSO BE
ON A WARMING TREND.
MW
&&
.AVIATION...
MID LEVEL MOISTURE/CLOUDS CONTINUED TO ROTATE AROUND THE BACK SIDE
OF A BROAD AREA OF SFC AND MID LEVEL LOW PRESSURE LOCATED OVER
ONTARIO. THESE CLOUDS ARE EXPECTED TO SPREAD SOUTHWARD ACROSS THE
TAF SITES TODAY. WITH SOME DRIER AIR MIXING IN FROM THE NORTHERN
PLAINS...THE BULK OF THE CLOUDS ARE EXPECTED TO BE SCT-BKN IN THE
4K-6K FOOT RANGE. THE BKN CLOUD DECKS WILL MAINLY BE THIS
AFTERNOON...DURING PEAK HEATING/MIXING. A BROAD AREA OF HIGH
PRESSURE FROM THE NORTHERN PLAINS WILL DRIFT EAST ACROSS THE AREA
FOR TONIGHT/SAT... WITH SKIES EXPECTED TO CLEAR THIS EVENING THEN
REMAIN CLEAR OVERNIGHT AND THRU MUCH OF SAT.
RRS
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY FROM 1 AM TO 9 AM CDT SATURDAY FOR
WIZ017029-032>034-041>044-053>055-061.
MN...FROST ADVISORY FROM 1 AM TO 9 AM CDT SATURDAY FOR
MNZ079-086>088-094>096.
IA...FROST ADVISORY FROM 1 AM TO 9 AM CDT SATURDAY FOR
IAZ008>011-018-019-029-030.Hazardous weather outlook, Sep 13, 7:20 PM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 720 PM CDT THU SEP 13 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-141100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 720 PM CDT THU SEP 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT ANY LINGERING THUNDERSTORMS SHOULD END THIS EVENING...WITH NO SEVERE WEATHER ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FROST LOOKS LIKELY FOR MANY AREAS SATURDAY MORNING. THUNDERSTORM CHANCES WILL BE SEEN ACROSS THE AREA FROM MONDAY THROUGH WEDNESDAY AS LOW PRESSURE MOVES SLOWLY FROM THE PLAINS INTO THE UPPER MIDWEST. IT IS STILL TOO EARLY TO DISCERN IF THERE WILL BE ANY SEVERE WEATHER FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT THROUGH SATURDAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. THOMPSON
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 2:43 PM CDT | Freeze Warning | ARX | Adams, Buffalo, Clark, Crawford, Grant, Jackson and 7 more | 18 hr |
Nearby
Frost Advisories in Wisconsin, 2007Frost Advisories in Iowa, 2007Frost Advisories in Minnesota, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.